White Rose University Consortium logo
University of Leeds logo University of Sheffield logo York University logo

On the properties of regression-based tests for seasonal unit roots in the presence of higher-order serial correlation

Burridge, P. and Taylor, A.M.R. (2001) On the properties of regression-based tests for seasonal unit roots in the presence of higher-order serial correlation. Journal of Business and Economic Statistics, 19 (3). pp. 374-379. ISSN 0735-0015

Full text not available from this repository.

Abstract

We analyze the behavior of widely used regression-based tests for seasonal unit roots when the shocks are serially correlated. We show, in the quarterly case, that the common assumption that serial correlation may be accommodated by augmenting the test regression with appropriate lagged seasonal differences is only partially correct. The limiting null distributions of t statistics for unit roots at the zero and Nyquist frequencies are corrected by the lag augmentation, but those of t statistics at the harmonic seasonal frequency are not. Fortunately, the joint F-type tests at the harmonic frequency, which are in widespread use, do remain pivotal and should therefore supplant the individual t statistics in applied work. That the latter are indeed badly behaved in finite samples, while the F-type tests are correctly sized, is demonstrated by a Monte Carlo experiment.

Item Type: Article
Copyright, Publisher and Additional Information: © 2001 American Statistical Association.
Academic Units: The University of York > Economics and Related Studies (York)
Depositing User: York RAE Import
Date Deposited: 05 Feb 2009 18:46
Last Modified: 05 Feb 2009 18:46
Published Version: http://dx.doi.org/10.1198/073500101681019918
Status: Published
Publisher: American Statistical Association (ASA)
Identification Number: 10.1198/073500101681019918
URI: http://eprints.whiterose.ac.uk/id/eprint/6602

Actions (login required)

View Item View Item